Skip to Main Content

Conformal Geometry and Dynamics

Published by the American Mathematical Society since 1997, the purpose of this electronic-only journal is to provide a forum for mathematical work in related fields broadly described as conformal geometry and dynamics. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4173

The 2020 MCQ for Conformal Geometry and Dynamics is 0.49.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Conformal holonomy of bi-invariant metrics
HTML articles powered by AMS MathViewer

by Felipe Leitner
Conform. Geom. Dyn. 12 (2008), 18-31
Published electronically: March 5, 2008


We discuss in this paper the conformal geometry of bi-invariant metrics on compact semisimple Lie groups. For this purpose, we develop an invariant Cartan calculus. Our main goal is to derive an iterative formula for the holonomy algebra of the normal conformal Cartan connection of a bi-invariant metric. As an example, we demonstrate the application of our invariant calculus to the computation of the conformal holonomy of $\mathrm {SO}(4)$. Its conformal holonomy algebra is $\mathfrak {so}(7)$.
  • S. Sasaki. On the spaces with normal conformal connexions whose groups of holonomy fix a point or a hypersphere. Jap. J. Math. 18, (1943).
  • Marcel Berger, Sur les groupes d’holonomie homogène des variétés à connexion affine et des variétés riemanniennes, Bull. Soc. Math. France 83 (1955), 279–330 (French). MR 79806
  • S. Kobayashi, K. Nomizu. Foundations of differential geometry I & II, John Wiley & Sons, New York, 1963/69.
  • Shoshichi Kobayashi, Transformation groups in differential geometry, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 70, Springer-Verlag, New York-Heidelberg, 1972. MR 0355886
  • T. N. Bailey, M. G. Eastwood, and A. R. Gover, Thomas’s structure bundle for conformal, projective and related structures, Rocky Mountain J. Math. 24 (1994), no. 4, 1191–1217. MR 1322223, DOI 10.1216/rmjm/1181072333
  • R. W. Sharpe, Differential geometry, Graduate Texts in Mathematics, vol. 166, Springer-Verlag, New York, 1997. Cartan’s generalization of Klein’s Erlangen program; With a foreword by S. S. Chern. MR 1453120
  • A. $\check \textrm {{C}}$ap, J. Slovák, V. Sou$\check \textrm {{c}}$ek. Invariant Operators on Manifolds with Almost Hermitian Symmetric Structures I & II. Acta. Math. Univ. Comen., New Ser. 66, No. 1, p. 33-69 & No. 2, p. 203-220(1997).
  • Andreas Čap and Jan Slovák, Weyl structures for parabolic geometries, Math. Scand. 93 (2003), no. 1, 53–90. MR 1997873, DOI 10.7146/math.scand.a-14413
  • F. Leitner. Normal conformal Killing forms. e-print: arXiv:math.DG/0406316 (2004).
  • Stuart Armstrong, Definite signature conformal holonomy: a complete classification, J. Geom. Phys. 57 (2007), no. 10, 2024–2048. MR 2348277, DOI 10.1016/j.geomphys.2007.05.001
  • Felipe Leitner, Conformal Killing forms with normalisation condition, Rend. Circ. Mat. Palermo (2) Suppl. 75 (2005), 279–292. MR 2152367
  • A. $\check \textrm {{C}}$ap, A.R. Gover. A holonomy characterisation of Fefferman spaces. e-print: arXiv:math/ 0611939 (2006).
  • A.R. Gover, F. Leitner. A sub-product construction of Poincaré-Einstein metrics. arXiv: math/0608044 (2006).
  • M. Hammerl. Homogeneous Cartan Geometries (master thesis). http://www.mat.univie.\symbol{126}cap/files/Hammerl.pdf, 2006.
  • M. Hammerl. Homogeneous Cartan Geometries. e-print: arXiv:math/0703627 (2007).
  • Felipe Leitner, A remark on unitary conformal holonomy, IMA Volumes in Mathematics and its Applications: Symmetries and Overdetermined Systems of Partial Differential Equations, Editors: Michael Eastwood and Willard Miller, Jr., Springer New York, Volume 144 (2007), p. 445-461.
Similar Articles
  • Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 53A30, 53C29, 53B15
  • Retrieve articles in all journals with MSC (2000): 53A30, 53C29, 53B15
Bibliographic Information
  • Felipe Leitner
  • Affiliation: Institut für Geometrie und Topologie, Universität Stuttgart, Pfaffenwaldring 57, Stuttgart-Vaihingen, D-70569, Germany
  • Email:
  • Received by editor(s): April 19, 2007
  • Published electronically: March 5, 2008
  • © Copyright 2008 American Mathematical Society
  • Journal: Conform. Geom. Dyn. 12 (2008), 18-31
  • MSC (2000): Primary 53A30, 53C29; Secondary 53B15
  • DOI:
  • MathSciNet review: 2385406